Fanconi's syndrome (FS) was first described by Lignac in 1924. Associated with numerous varieties of inherited and acquired conditions, FS is characterized by a generalized transport defect in the proximal tubules, leading to renal losses of glucose, phosphate, calcium, uric acid, amino acids, bicarbonates, and other organic compounds. Cardinal symptoms of the syndrome are hyperaminoaciduria, glucosuria in the face of a normal serum glucose level, and phosphate wasting. Other symptoms may be associated, such as defects in bicarbonate reabsorption; renal acidification; urate reabsorption; urinary concentration; potassium conservation; reabsorption of sodium, calcium, and low-molecular-weight proteins; and secretion of p-aminohippuric acid. Acquired renal tubular defects resulting in FS also have been described in association with many exogenous agents, whether administered or accidentally ingested. This review concentrates on drug-induced FS.